6 doctors weighed in:

Are there any medications that can make GERD worse?

6 doctors weighed in
Randy Burgett
General Practice
4 doctors agree

In brief: Yes

Gerd can be exacerbated by many different drugs, including anticholinergics, beta blockers, bronchodilators used for asthma, calcium channel blockers, Dopamine agonists, sedatives, and tricyclic anti-depressants.
It is best to talk with your physician if you are on other medications to see if they may cause your gerd symptoms to worsen.

In brief: Yes

Gerd can be exacerbated by many different drugs, including anticholinergics, beta blockers, bronchodilators used for asthma, calcium channel blockers, Dopamine agonists, sedatives, and tricyclic anti-depressants.
It is best to talk with your physician if you are on other medications to see if they may cause your gerd symptoms to worsen.
Randy Burgett
Randy Burgett
Answer assisted by Randy Burgett, Medical Student
Thank
Dr STEPHEN GIROUX
Pharmacology

In brief: Aspirin and nsaids

Non-steroidal anti-inflammatory drugs and Aspirin (un-coated) all can cause gastric irritation (stomach bleeds) which can have an adverse effect on gastro-esophogeal reflux disease.
There are many good acid reducers on the market-(blockers and buffers) that can offset the problems if a medical condition requires their use (nsaids- for arthritis).

In brief: Aspirin and nsaids

Non-steroidal anti-inflammatory drugs and Aspirin (un-coated) all can cause gastric irritation (stomach bleeds) which can have an adverse effect on gastro-esophogeal reflux disease.
There are many good acid reducers on the market-(blockers and buffers) that can offset the problems if a medical condition requires their use (nsaids- for arthritis).
Dr STEPHEN GIROUX
Dr STEPHEN GIROUX
Thank
Read more answers from doctors